Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 146, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 15, 2014, 7:55 PM CDT for Glasscock County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2014, 7:55 PM CDT (00:55 UTC)
- Expired
- Jun 15, 2014, 9:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Glasscock County, TX
The radar
The Midland/Odessa radar (KMAF), 59 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3924 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
963
WUUS54 KMAF 160055
SVRMAF
TXC173-160200-
/O.NEW.KMAF.SV.W.0146.140616T0055Z-140616T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
755 PM CDT SUN JUN 15 2014
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GLASSCOCK COUNTY IN WEST TEXAS...
* UNTIL 900 PM CDT
* AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL...
AN DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8
MILE NORTH OF SAINT LAWRENCE...OR 7 MILES SOUTHWEST OF GARDEN
CITY...MOVING SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
BIGBY CORNER...
ST. LAWRENCE...
SH 137 FROM THE INTERSECTION WITH SH 158 SOUTH TO FM 2401...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE
PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
&&
LAT...LON 3165 10144 3165 10177 3186 10178 3187 10177
3192 10157 3178 10154 3179 10146
TIME...MOT...LOC 0053Z 058DEG 14KT 3180 10160
$$1 follow-up statement
655
WWUS54 KMAF 160124
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
824 PM CDT SUN JUN 15 2014
TXC173-160200-
/O.CON.KMAF.SV.W.0146.000000T0000Z-140616T0200Z/
GLASSCOCK-
824 PM CDT SUN JUN 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN GLASSCOCK COUNTY...
AT 816 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTH OF BIGBY CORNER...OR ABOUT 10 MILES WEST OF
GARDEN CITY...MOVING WEST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
SOUTHWESTERN AREAS OF GLASSCOCK COUNTY INCLUDING ST. LAWRENCE...
BIGBY CORNER...SH 137 SOUTH OF THE INTERSECTION WITH SH 158
TO THE INTERSECTION OF FM 2401...AND NUMEROUS OIL FIELD RIGS AND
LEASES IN THE WOLFBERRY TREND.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE
PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
&&
LAT...LON 3165 10177 3186 10178 3187 10177 3189 10169
3178 10154 3176 10148 3167 10144 3166 10144
TIME...MOT...LOC 0120Z 097DEG 10KT 3182 10165
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:30 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 15, 6:30 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 630 PM CDT Sun Jun 15 2014 .DISCUSSION... See aviation discussion below. && .AVIATION... A few tstms around the area, but look to be far enough removed from TAF sites to preclude including in TAFs. Overnight there will be an increase in surface winds with the LLJ and they expected to increase around 04Z at MAF/FST/HOB. Otherwise have opted to include a late period PROB30 at CNM/HOB. && .PREV DISCUSSION... /ISSUED 242 PM CDT Sun Jun 15 2014/ DISCUSSION... Thunderstorms are developing over southwest Texas...from the Davis Mountains southward into the northern half of Brewster County and then back into the Presidio Valley. These thunderstorms will persist into the evening. Thunderstorm development is also possible along the dryline from the Lower Trans Pecos region into the eastern portions of the Permian Basin. However the best rain chances later today should be over portions of Brewster and Pecos Counties. Some storms may approach severe levels with the main threats being high wind and large hail. With an upper level low pressure system moving into the northwest U.S. and a general area of upper level ridging over the southeast...we can expect a persistent southwest upper level flow pattern over our region into next weekend. The northern stream upper low will result in associated surface low pressure deepening over the Central Plains on Monday. A persistent surface trough will extend back into southwest Texas through the week. What this means for our area is a persistent south to southeast surface flow and staying in the moist air. The dryline will remain well to the west...coincident with the surface trough. When you put everything together...the southwest upper flow pattern should be conducive for pulling deeper moisture associated with T.S. Cristina into Presidio and Brewster Counties the next several days. With this added moisture...a series of weak disturbances in the southwest flow...favored low level convergence along the surface trough...and upslope low level flow...primary indications point to best rain chances for southwest Texas...the Big Bend Region...and along the persistent surface trough. With daytime heating isolated to scattered afternoon and evening thunderstorms should be the norm each day through most of the week for these areas. If I were to make a distinction in the forecast...it might be for Wednesday evening. Values 0-6 km bulk shear look more significant from the Big Bend into the eastern half of the CWA. This enhanced shear is coincident with 2500-3000 j/kg CAPE values. This day looks to have the greatest potential for severe weather. I expect only minor adjustments to the current forecast. The biggest change will likely be for expanding thunderstorm chances on Wednesday. Outside of Wednesday...we are still not quite into the weak wind field regimes that we typically see during the summertime. Steering winds should be from the west to northwest and be sufficient to allow for isolated showers and thunderstorms to move farther east into the Permian Basin. However with this type of persistent pattern...redevelopment of storms over the same areas could lead to increased flood potential in the next couple of days. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 15, 2:31 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT SUN JUN 15 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161145- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 231 PM CDT SUN JUN 15 2014 /131 PM MDT SUN JUN 15 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT BRISK WINDS ALONG WITH DRIER AIR WILL RESULT IN CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD IN THE GUADALUPE MOUNTAINS THROUGH LATE THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT FROM THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN, SOUTHWESTWARD INTO THE DAVIS MOUNTAINS AND BIG BEND REGION, INCLUDING THE LOWER TRANS PECOS. A COUPLE OF STORMS COULD BECOME STRONG OR SEVERE THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL INCREASE MONDAY THROUGH WEDNESDAY ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. A FEW STORMS COULD BECOME STRONG OR SEVERE WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE MOST LIKELY AREA FOR HEAVY RAIN AND FLOODING WILL BE IN THE LOWER TRANS PECOS AND ALONG THE RIO GRANDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 15, 7:12 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
712 PM CDT SUN JUN 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL GARDEN CITY 31.87N 101.48W
06/15/2014 E1.75 INCH GLASSCOCK TX EMERGENCY MNGR
&&
MSCHULDTLocal storm report, Jun 15, 7:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
729 PM CDT SUN JUN 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 2 NW GARDEN CITY 31.89N 101.50W
06/15/2014 E1.75 INCH GLASSCOCK TX EMERGENCY MNGR
GOLF BALL-SIZED HAIL WITH SIGNIFICANT CAR DAMAGE REPORTED
JUST NORTHWEST OF GARDEN CITY.
&&
70Special weather statement, Jun 15, 7:30 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 730 PM CDT SUN JUN 15 2014 TXZ052-053-160100- HOWARD-MITCHELL- 730 PM CDT SUN JUN 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL HOWARD AND WEST CENTRAL MITCHELL COUNTIES UNTIL 800 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME WEST CENTRAL MITCHELL COUNTY AT 730 PM CDT...MOVING NORTHEAST AT 25 MPH. INTERSTATE 20 EAST OF COAHOMA IS IN THE PATH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3248 10101 3225 10103 3226 10117 3242 10134 TIME...MOT...LOC 0030Z 233DEG 21KT 3234 10113
Local storm report, Jun 15, 7:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
747 PM CDT SUN JUN 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL GARDEN CITY 31.87N 101.48W
06/15/2014 E0.88 INCH GLASSCOCK TX EMERGENCY MNGR
REPORTED FALLING IN GARDEN CITY.
&&
70The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:02 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 58 min |
| Jun 15, 7:23 PM CDT | Flash Flood Warning | MAF | Glasscock | 3 hr |
| Jun 15, 7:30 PM CDT | Special Weather Statement | MAF | Mitchell | 30 min |
| Jun 15, 8:00 PM CDT | Special Weather Statement | MAF | Scurry | 30 min |
| Jun 15, 8:43 PM CDT | Areal Flood Advisory | MAF | Glasscock | 2 hr |
| Jun 15, 8:54 PM CDT | Special Weather Statement | MAF | Howard | 36 min |
| Jun 15, 9:04 PM CDT | Special Weather Statement | MAF | Glasscock | 26 min |
| Jun 15, 9:21 PM CDT | Flash Flood Warning | MAF | Glasscock | 3 hr |
| Jun 16, 4:21 PM CDT | Special Weather Statement | MAF | Ward | 54 min |
| Jun 16, 4:40 PM CDT | Special Weather Statement | MAF | Pecos | 35 min |
| Jun 16, 4:56 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| Jun 16, 5:46 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 16, 6:01 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Jun 16, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 65 min |
| Jun 16, 6:45 PM CDT | Flash Flood Warning | MAF | Brewster, Pecos | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.